Weaning From Cymbalta 30Mg To Prozac 20Mg Soon And Scared!
Posted 05 March 2019 - 09:52 PM
I asked several times my GP to help me get off this horrible drug but he was never in favour of the idea although I am not suffering from depression anymore since at least a year. I only keep on taking it because I can't get off of it! Discovering this forum gave me hope again and extremely valuable information about the Prozac trick. I now have a prescription for Prozac 20mg. How should I proceed? My GP told me to stop Cymbalta (1 cap every 3 days) and take 1 Prozac a day every day instead but I am so scared of the withdrawal side effects of Cymbalta. Please help, thank you so much.
- Just42day likes this
Posted 05 March 2019 - 10:15 PM
Hi Bastet.. and welcome to the family!
First up - your doctor is not aware of what he should be doing. You CANNOT take Cymbalta less frequently than every day. Period. Cymbalta has a half-life of around 12 hours, which means that after half a day, you only have 50% of the dose left in your system. After 24 hours, you have 25%, half-way through day 2 you have 12.5% and so on. When people do this, they experience a "mini-withdrawal" on the days they do not take it. This can take around a week of on-off, but you can be sure it WILL happen - and a lot worse than you feel already.
You need to reduce the dose, but take it every day. Four years is a VERY long time on this drug and you need to go slow - even if you are cross-tapering to Prozac.
20mg Prozac is comparable to your 30mg Cymbalta, but you need to cross-taper - not a direct switch. For nothing else, you are switching between 2 different classes of AD... SNRI to SSRI. Look anywhere on the Internet and it will tell you NOT to switch and to cross-taper.
So for now, if you have only been 2-3 days on this 1 every 3 days, then go STRAIGHT BACK on to your 30mg Cymbalta. From there, we need to drop you slowly by bead counting (this involves opening the capsule and counting out a percentage of the beads inside - but more on that once you are back on 30mg). You do of course have the option of simply tapering rather than using the Prozac - but either method is a viable way forward, but either way, we need to go SLOWLY.
I am the forum "night-shift" but you will hear from my friends in a few hours, but for now, I am glad you found us this evening otherwise you were going to be in for a rough ride!!
Posted 06 March 2019 - 05:29 AM
Posted 06 March 2019 - 09:26 AM
IUN got it right. Changing from one ssri/snri to another is a little tricky.
You can do a direct change but the withdrawal from Cymbalta can get really bad before the Prozac kicks in (6 to 8 weeks). Have you still been taking the Cymbalta one every 3 days recently?
Posted 06 March 2019 - 10:24 AM
Ah - ok, I thought this was only in the last few days. No wonder you have had some issues!
Then if you have been taking 30mg every three days, this amounts to 10mg a day, but you will be getting a spike on the first day each time. So, do not reinstate 30mg every day as your system will not expect this much. We need to get you onto the minimal dose to stabalise you. My suggestion would be to start with the 10mg every day, give it a couple of weeks and see how you go. I sincerely think you will see improvement pretty rapidly. If you need help on making the 10mg from your 30mg, just let us know and we can guide you.
What are your thoughts on this Hat??
Posted 06 March 2019 - 11:11 AM
Thanks for agreement Hat.
So, regarding the beads. You need to open a capsule and count how many beads you have in there. Could be anything from 100-300. Then take that number, divide by 3, and put that one third back in the capsule. Viola. 10mg. So if there are 300 beads, you will put 100 back in - but keep the other 200 for use later.
I found using a small plate useful for doing this as the beads don't go everywhere, but not white or a light shade as you won't see them!
Posted 06 March 2019 - 11:52 AM
No no no. They need to go back in the capsule. This is very important. Sorry I should mention that you will need a supply of extra capsules. These need to be acid-resistant, or what is called enteric coated. Not gelatine as these break up too early in the intestine, whereas the cymbalta needs to reach the stomach before breaking down.
Posted 07 March 2019 - 07:10 AM
Posted 07 March 2019 - 07:57 AM
Just to make sure - you did count the beats and work out the correct dosage? My 100 beads was just an example!!
Then, yes, you would drop a certain amount of beads from that point once you have stabalised. A bead a week is considered quite slow, although some members have found this to be their way forward. If you can confirm how many beads there are in one of your new 10mg capsules, we can then consider how quickly we can start reducing that amount.
Posted 07 March 2019 - 08:23 AM
Posted 07 March 2019 - 09:02 AM
If you have worked with a "ball-park" of 100 beads, this will be fine as long as it is within around 5-10%. Fogginess is a frequent complaint and it can take many forms but includes confusion leading to frustration and agitation - even with small tasks. I get this when I forget a simple word that I have known for years. Fog is also described as being a pressure in the head with a dull ache.
Try your best to release the stress you have built up towards this. It will be a slow process for the time being, but you are on the right path now - you can be sure of that. You will feel better soon, even though you are still taking it. But starting from a place where you are stable is very important. It is then trying to maintain that stability by reducing at a comfortable rate so you don't get the symptoms back as bad as they were.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users